Alert archive / Tennessee / River Flood Warnings in 2022
River Flood Warning 13, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at May 24, 2022, 1:20 AM EDT for Cocke County, Tennessee. It took effect at May 24, 2022, 1:57 AM EDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- May 24, 2022, 1:20 AM EDT (05:20 UTC)
- In effect from
- May 24, 2022, 1:57 AM EDT
- Expired
- May 24, 2022, 4:46 AM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cocke County, TN
The radar
The Knoxville radar (KMRX), 40 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pigeon River at Newport (NEPT1). The gauge peaked at 7.77 ft at May 24, 2022, 2:00 AM EDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03461500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
602
WGUS44 KMRX 240520
FLWMRX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Morristown TN
120 AM EDT Tue May 24 2022
...The National Weather Service in Morristown TN has issued a Flood
Warning for the following rivers in Tennessee...
Pigeon River At Newport TN affecting Cocke County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued this morning at 815 AM EDT.
&&
TNC029-241215-
/O.NEW.KMRX.FL.W.0013.220524T0557Z-220524T1205Z/
/NEPT1.1.ER.220524T0557Z.220524T0600Z.220524T0604Z.NO/
120 AM EDT Tue May 24 2022
...FLOOD WARNING IN EFFECT UNTIL THIS MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Pigeon River at Newport TN.
* WHEN...Until this morning.
* IMPACTS...At 8.0 feet, Minor flooding occurs downstream from gage
on Highway 25/70 and in the community of Edwina. Jimtown Road may
be affected.
* ADDITIONAL DETAILS...
- At 1:00 AM EDT Tuesday the stage was 7.8 feet.
- Forecast...The river is expected to rise above flood stage
early this morning to a crest of 8.0 feet early this morning.
It will then fall below flood stage later this morning.
- Flood stage is 8.0 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3578 8309 3577 8318 3591 8322 3603 8321
3597 8316 3586 8315
$$
SR1 follow-up statement
801
WGUS84 KMRX 240846
FLSMRX
Flood Statement
National Weather Service Morristown TN
446 AM EDT Tue May 24 2022
...The Flood Warning is cancelled for the following rivers in
Tennessee...
Pigeon River At Newport TN affecting Cocke County.
TNC029-241000-
/O.CAN.KMRX.FL.W.0013.000000T0000Z-220524T0846Z/
/NEPT1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
446 AM EDT Tue May 24 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Pigeon River At Newport TN.
* ADDITIONAL DETAILS...
- The river crested just below flood stage at 2:00 AM EDT. The
river is falling and at 4:00 AM EDT Tuesday the stage was 7.6
feet.
- Forecast...The river is expected to fall to 4.0 feet
Wednesday morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3578 8309 3577 8318 3591 8322 3603 8321
3597 8316 3586 8315
$$
SRWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at May 23, 11:11 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 23, 11:11 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 1111 PM EDT Mon May 23 2022 .UPDATE... EVENING UPDATE. && .DISCUSSION... Overall, the forecast remains in pretty good shape this evening, with only minor adjustments needed. Recent radar imagery shows that widespread showers observed throughout the day have ejected ENE of the forecast area as the associated surface low pressure continues to meander eastward into northern NC. Some lingering slight chance to chance showers will be possible over the next few hours, mainly across the east TN mountains and far NE TN and SW VA. Despite the cloud cover, it is anticipated that some patchy fog will be develop across the area due to the surface being saturated from recent rainfalls. A few obs locations are already suggesting RHs at or near 100%. Updated zones have been sent out and the HWO was updated to remove the minor flooding threat now that the majority of the area is precip free. KS && .AVIATION... 00Z TAF DISCUSSION. As the area of widespread showers continues to eject northeastward, conditions have improved to VFR/MVFR across the region along with light winds generally out of the north/northwest. Given the recent rainfall, fog development is anticipated tonight, with the level of impact being a little more uncertain. Expect TYS and TRI to see the heaviest fog and have tempo grouped a period of LIFR conditions. For CHA, an IFR tempo group was included. Fog impacts should generally start to clear up around the 13z to 15z timeframe. KS && .PREV DISCUSSION... /ISSUED 341 PM EDT Mon May 23 2022/ SHORT TERM...(Tonight and Tuesday)... Key Messages: 1. Periods of rain will end during the evening except across the northeast corner. Patchy fog will form across much of the area late tonight and Tuesday morning. 2. Tuesday will be mostly dry in the morning with a slight chance to chance of afternoon showers and thunderstorms with daytime heating. Discussion: Low pressure was now located over northeast Georgia at mid afternoon. Light to moderate showers were located over most of the forecast area with some heavier rainfall across southwest North Carolina. With mainly lighter precipitation today there is only a low threat for localized flooding through this evening. Temperatures were in the mid to upper 60s and a few locations around 70 in the southwest. For tonight this surface low will continue to move northeast across the southern Appalachians, enhancing rainfall along the mountains and into southwest Virginia overnight tonight. Light rain and showers will gradually end from southwest to northeast west of the Appalchians but continue most of the night in the northeast. Patchy fog will form after the rain ends as temperatures cool to the dew points which will be in the lower 60s. Lows tonight should drop to the upper 60s to lower 60s. Tuesday the almost tropical like system will shift east. There will be some ridging aloft but leftover moisture and a shortwave moving northeast from Al into east Tennessee will bring some afternoon showers and storms across mostly western and southern sections. The storms will be diurnally driven and with temperatures warming slowly into the mid 70s to lower 80s. Convection is expected to develop late. TD LONG TERM...(Tuesday through Sunday)... Key Messages: 1. A moist pattern continues Tuesday through Thursday night, with an approaching trough/cold front enhancing rain chances especially Thursday, during which time some strong storms and locally heavy rain are possible. 2. Cooler temperatures Friday but with a few lingering showers. Warming temperatures to above normal for the weekend as high pressure move in from the west. Discussion: By Tuesday afternoon we'll likely still be in a dry period between systems with the frontal boundary is lifting northward across the area, with the deep trough still slowly moving through the plains states. There will likely be some isolated to scattered convection in the warm sector just south of the front, but most models continue to indicate that most locations will remain dry outside of a stray shower on Tuesday night into Wednesday, especially once overnight stability takes over. Have continued with to bump down PoPs in comparison to the NBM to come more in line with the drier CAMs on Wednesday. Sounding profiles continue to support the possibility of gusty winds with any strong storms that are able to develop. Better chances for storms will come Wednesday night and Thursday as the front moves towards the area ahead of the trough. Moisture really increases in the atmosphere on Thursday as the surface winds strengthen out of the south, which will lead to more widespread storms ahead of the approaching front. Still some uncertainty on the exact timing of the main frontal boundary which will impact chances for possible severe weather. Long range models really begin to diverge once we get into the weekend. Some models want to really slow down the low, while other models aggressively kick it through into New England by Saturday. Will maintain low end PoP chances and should be able to eliminate or increase them once models come into better agreement. ABM && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 61 83 66 84 67 / 10 30 30 60 70 Knoxville McGhee Tyson Airport, TN 61 80 65 86 67 / 40 20 30 50 50 Oak Ridge, TN 59 80 64 85 66 / 30 20 20 50 50 Tri Cities Airport, TN 60 76 60 83 63 / 80 20 20 40 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, May 23, 11:11 PM EDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 1111 PM EDT Mon May 23 2022 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-250315- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 1111 PM EDT Mon May 23 2022 /1011 PM CDT Mon May 23 2022/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Numerous showers and thunderstorms are expected Wednesday night and Thursday. Some storms may become strong to severe, with heavy rainfall also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
Nearby
River Flood Warnings in Tennessee, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.